Nonlinear model for magnetosonic shocklets in plasmas

P. K. Shukla, B. Eliasson, M. Marklund, R. Bingham

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

Exact nonlinear equations for magnetosonic shocklets in a uniform hot magnetoplasma are derived by using the nonlinear magnetohydrodynamic equations. Analytic, as well as numerical, solutions of the nonlinear equations are presented. Shocklike structures of the ion fluid velocity and magnetic field (or the plasma density) perturbations are obtained. The results may have relevance to the understanding of fast magnetosonic shocklets that have been recently observed by onboard instruments of the Cluster spacecraft at the Earth’s bow shock.
LanguageEnglish
Article number2311-2013
Number of pages3
JournalPhysics of Plasmas
Volume11
Issue number5
Early online date19 Apr 2004
DOIs
Publication statusPublished - May 2004

Fingerprint

nonlinear equations
bows
magnetohydrodynamics
plasma density
spacecraft
velocity distribution
shock
perturbation
fluids
magnetic fields
ions

Keywords

  • magnetic fluids
  • magnetosonic shocklets
  • plasma
  • magnetohydrodynamic equations

Cite this

@article{3a462d1b25764b79bd697f43d830fefd,
title = "Nonlinear model for magnetosonic shocklets in plasmas",
abstract = "Exact nonlinear equations for magnetosonic shocklets in a uniform hot magnetoplasma are derived by using the nonlinear magnetohydrodynamic equations. Analytic, as well as numerical, solutions of the nonlinear equations are presented. Shocklike structures of the ion fluid velocity and magnetic field (or the plasma density) perturbations are obtained. The results may have relevance to the understanding of fast magnetosonic shocklets that have been recently observed by onboard instruments of the Cluster spacecraft at the Earth’s bow shock.",
keywords = "magnetic fluids, magnetosonic shocklets, plasma, magnetohydrodynamic equations",
author = "Shukla, {P. K.} and B. Eliasson and M. Marklund and R. Bingham",
year = "2004",
month = "5",
doi = "10.1063/1.1690297",
language = "English",
volume = "11",
journal = "Physics of Plasmas",
issn = "1070-664X",
number = "5",

}

Nonlinear model for magnetosonic shocklets in plasmas. / Shukla, P. K.; Eliasson, B.; Marklund, M.; Bingham, R.

In: Physics of Plasmas, Vol. 11, No. 5, 2311-2013, 05.2004.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Nonlinear model for magnetosonic shocklets in plasmas

AU - Shukla, P. K.

AU - Eliasson, B.

AU - Marklund, M.

AU - Bingham, R.

PY - 2004/5

Y1 - 2004/5

N2 - Exact nonlinear equations for magnetosonic shocklets in a uniform hot magnetoplasma are derived by using the nonlinear magnetohydrodynamic equations. Analytic, as well as numerical, solutions of the nonlinear equations are presented. Shocklike structures of the ion fluid velocity and magnetic field (or the plasma density) perturbations are obtained. The results may have relevance to the understanding of fast magnetosonic shocklets that have been recently observed by onboard instruments of the Cluster spacecraft at the Earth’s bow shock.

AB - Exact nonlinear equations for magnetosonic shocklets in a uniform hot magnetoplasma are derived by using the nonlinear magnetohydrodynamic equations. Analytic, as well as numerical, solutions of the nonlinear equations are presented. Shocklike structures of the ion fluid velocity and magnetic field (or the plasma density) perturbations are obtained. The results may have relevance to the understanding of fast magnetosonic shocklets that have been recently observed by onboard instruments of the Cluster spacecraft at the Earth’s bow shock.

KW - magnetic fluids

KW - magnetosonic shocklets

KW - plasma

KW - magnetohydrodynamic equations

U2 - 10.1063/1.1690297

DO - 10.1063/1.1690297

M3 - Article

VL - 11

JO - Physics of Plasmas

T2 - Physics of Plasmas

JF - Physics of Plasmas

SN - 1070-664X

IS - 5

M1 - 2311-2013

ER -